Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 180, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 2, 2000, 5:24 PM CDT for Bell County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 2, 2000, 5:24 PM CDT (22:24 UTC)
- Expired
- Apr 2, 2000, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bell County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:45 PM CDT | Hail 0.75 | (Grk)Gray Aaf Ft Hoo, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 022227 SVRFTW TXC027-022315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 615 PM CDT * AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF KILLEEN...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE TEMPLE...SALADO...NOLANVILLE... MORGAN'S POINT RESORT...LITTLE RIVER-ACADEMY...KILLEEN...HARKER HEIGHTS AND BELTON * THE SEVERE THUNDERSTORM WILL BE NEAR... KILLEEN AROUND 545 PM CDT HARKER HEIGHTS AROUND 550 PM CDT NOLANVILLE AROUND 555 PM CDT SALADO AROUND 605 PM CDT BELTON...LITTLE RIVER-ACADEMY...TEMPLE...MORGAN'S POINT RESORT AROUND 610 PM CDT DOPPLER RADAR DETECTED HAIL UP TO 1.00 INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VE!RY HEAVY RAIN. LAT...LON 3107 9788 3093 9781 3090 9730 3120 9732
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:45 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 2, 3:45 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN APR 2 2000 SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION THIS MORNING. MOST OF THE REGION REMAINS IN AN AREA OF MODERATE ISENTROPIC UPGLIDE THIS MORNING...BUT MORE WESTERLY FLOW THIS AFTERNOON SHOULD RESULT IN LOWERED CHANCE OF RAIN THEN. WILL GO CLOSER TO THE AVIATION FORECAST...FAN...POPS TODAY. A COLD FRONT WILL MOVE INTO THE FORECAST AREA TONIGHT...AND SWEEP THROUGH THE SOUTHEAST SECTIONS MONDAY MORNING. WILL KEEP LOW POPS FOR MONDAY MORNING AS THE UPPER TROUGH SWEEPS EASTWARD. BRISK NORTHERLY WINDS ON MONDAY BRING MUCH DRIER...COLDER AIR INTO THE REGION. ALTHOUGH THE AIR BEHIND THE FRONT WILL BE COLD...BELIEVE THAT THE FWC NUMBERS MAY BE TOO COLD... CONSIDERING THE GROUND MOISTURE FROM RECENT RAINS. THUS HAVE GONE WITH THE WARMER...BUT STILL COLD...AVIATION NUMBERS FOR MONDAY NIGHT. IN THE EXTENDED...DRY WEATHER WILL PREVAIL THROUGH THE END OF THE WORK WEEK. AFTER A COOL DAY ON TUESDAY. SOUTHERLY WINDS WILL RETURN ON WEDNESDAY...ALLOWING A NICE WARMUP FOR WEDNESDAY THROUGH FRIDAY. 58 DFW 64/50/61/38 6331 ACT 66/53/61/38 6331 .FTW...NONE.
In the hours before
Special weather statement, Apr 2, 3:10 PM CDT, 2 hours 14 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT SUN APR 2 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ALONG AND SOUTH OF A LAMPASAS...GROESBECK... PALESTINE LINE. THIS INCLUDES THE CITIES OF TEMPLE...KILLEEN... CENTERVILLE AND CAMERON. THE MAIN THREAT WILL BE ISOLATED HAIL UP TO THE SIZE OF NICKELS. TORNADOES WILL NOT OCCUR. AT 3 PM...A STRONG UPPER LEVEL LOW PRESSURE AREA WAS LOCATED IN WESTERN MEXICO AND MOVING EASTWARD. A SERIES OF DISTURBANCES WILL ROTATE AROUND THE LOW...AIDING IN THE DEVELOPMENT OF STORMS IN SOUTH TEXAS. THE STORMS WILL MOVE NORTHEAST AT 30 TO 40 MPH INTO THE SLIGHT RISK AREA LATE THIS AFTERNOON AND TONIGHT. ALTHOUGH MOST OF THE STORMS WILL REMAIN BELOW SEVERE LEVELS...A FEW MAY CONTAIN HAIL BETWEEN DIME AND NICKEL SIZE. DUE TO THEIR RAPID MOVEMENT...THE FLASH FLOOD THREAT IS LOW. LIMITED SPOTTER ACTIVATION ACROSS THE SLIGHT RISK AREA MAY BE REQUIRED AFTER 330 PM WEST OF INTERSTATE 35...AND EAST OF INTERSTATE 35 AFTER 530 PM. HOWEVER...DUE TO LOW CLOUDS ALREADY IN PLACE...THE STORMS WILL BE DIFFICULT TO IDENTIFY VISUALLY. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Apr 2, 6:44 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 46 min |
| Apr 2, 6:46 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.